Alert archive / New Jersey / Special Marine Warnings in 2011

Special Marine Warning 8, NWS Philadelphia/Mount Holly

April 5, 2011

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 5, 2011, 11:45 AM EDT. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 5, 2011, 11:45 AM EDT (15:45 UTC)
Expired
Apr 5, 2011, 12:45 PM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Dover AFB radar (KDOX), 73 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 3.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WHUS51 KPHI 051545
SMWPHI
ANZ452>455-470-051645-
/O.NEW.KPHI.MA.W.0008.110405T1545Z-110405T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1145 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  THE ATLANTIC COASTAL WATERS BETWEEN GREAT EGG INLET NJ AND FENWICK
  ISLAND DE OUT TO 20 NM...
  THE ATLANTIC COASTAL WATERS BETWEEN SANDY HOOK NJ AND FENWICK
  ISLAND DE OUT 20 TO 40 NM...

  INCLUDING 28-MILE WRECK...BUOY 2FB...BUOY 2MS...BUOY 3FB...BUOY
  4FB...CAPE MAY REEF...DEEPWATER REEF...FIVE FATHOMS BUOY...THE
  LUMP...WILDWOOD AND WILDWOOD REEF...

* UNTIL 1245 PM EDT

* AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SHOWERS AND POSSIBLY THUNDERSTORMS...PRODUCING STRONG
  WINDS 34 KNOTS OR GREATER   FROM 8 NM WEST OF THE LUMP TO 24 NM 
  SOUTH OF BUOY 2MS...OR FROM 5   NM WEST OF SEA ISLE CITY TO 
  FENWICK ISLAND...MOVING EAST AT 65   KNOTS.

* THESE SHOWERS AND STRONG THUNDERSTORMS WILL BE NEAR
  OVER THE LUMP...WILDWOOD REEF...CAPE MAY REEF AND BUOY 3FB BY 1150
  AM EDT
  OVER FIVE FATHOMS BUOY...BUOY 4FB AND BUOY 2FB BY 1155 AM EDT
  OVER 28-MILE WRECK BY NOON EDT
  OVER DEEPWATER REEF BY 1210 PM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS CAN EXPECT GUSTY WINDS...AND INCREASING WAVES.
BOATERS..ESPECIALLY THOSE UNDER SAIL...SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THE HIGH WINDS SUBSIDE.

&&

LAT...LON 3845 7503 3897 7491 3896 7489 3902 7486
      3904 7479 3907 7477 3910 7480 3911 7475
      3916 7471 3918 7472 3921 7468 3900 7381
      3885 7397 3873 7415 3862 7422 3848 7437
      3825 7441
TIME...MOT...LOC 1545Z 285DEG 67KT 3914 7475 3883 7482
          3847 7498

$$
 
TFG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 5, 11:33 AM EDT, 12 minutes earlier.

Area forecast discussion, Apr 5, 11:33 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1133 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. BEHIND THE
FRONT...WEAK HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. LOW
PRESSURE TRACKING NORTH OF THE AREA WILL DRAG A COLD FRONT THROUGH
THE REGION WEDNESDAY NIGHT. THE FRONT WILL STALL IN OR JUST SOUTH
OF OUR AREA LATE THIS WEEK. A SERIES OF LOW PRESSURE SYSTEMS WILL
TRACK ALONG THE STALLED FRONT LATE THIS WEAK INTO THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE 11 AM UPDATE IS GOING TO HAVE HIGH TEMPERATURES FROM EARLY
THIS MORNING. WILL UPDATE THE LEGACY PRODUCTS AGAIN MIDDAY.

OBVIOUSLY THE WIND HAS BLOWN STRONG 40-49 KT THIS MORNING....MOST
OF IT BEHIND THE CONVECTIVE LINES...EXCEPTING EARLY MORNING SVR'S.
THE SUSSEX COUNTY DEL 615 AM VERIFICATION WAS SEEN VERY NICELY ON
DOX 88D.

LSR ON SVR AND OR NON SVR SUSTAINED 35 KNOTS AND/OR GUSTS 50+ KNOTS
WILL CONTINUE TO BE UPDATED.

PNS FOR WIND ADVISORY CRITERIA WILL POST THIS AFTERNOON.

SHOWERS WILL END THIS AFTERNOON.  THEN CLEARING LATE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE BEST GRADIENT SHOULD BE BACKING OFF DURING THE EVENING
HOURS...AND MOST PROTECTED LOCATIONS WILL PROBABLY SEE WINDS BECOME
LIGHT AND VARIABLE LATE THIS EVENING. SKIES SHOULD ALSO CLEAR FAIRLY
RAPIDLY BY LATE EVENING. THE EXCEPTION COULD BE THE SOUTHERN
POCONOS...WHERE THE COLD UPSLOPE MAY ALLOW CLOUDS TO LINGER INTO THE
EVENING.

THE NEW AIRMASS IS MUCH COLDER THAN THE ONE IN PLACE THIS MORNING.
THE COMBINATION OF LIGHTER WINDS...CLEARING SKIES AND LOWERING DEW
POINTS COULD ALLOW TEMPERATURES IN PROTECTED LOCATIONS IN NORTHEAST
MARYLAND AND CENTRAL AND SOUTHERN DELAWARE TO DROP INTO THE MID 30S
TONIGHT. THE GROWING SEASON HAS STARTED IN THIS AREA...AND IF WINDS
DROP OFF FAST ENOUGH...THESE TEMPERATURES COULD ALLOW FROST TO FORM.
SINCE IT IS NOT CLEAR JUST HOW FAST WINDS WILL DROP OFF THIS
EVENING...WILL HOLD OFF ON THE FROST ADVISORY FOR NOW.

ELSEWHERE...CLEARING SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES
TO DROP CLOSE TO THE MOS BLEND FOR LOWS. SOME OF THE NORMALLY COLDER
LOCATIONS (SUCH AS THE NEW JERSEY PINE BARRENS) MAY GET A BIT COLDER
WITH BETTER PROTECTION FROM THE WIND...AND LOWS WERE DROPPED BELOW
THE MOS BLEND TO ACCOUNT FOR THIS.

A NORTHERN STREAM SHORT WAVE WILL DROP INTO THE FAST FLOW LEFT
BEHIND BY THE LONG WAVE TROUGH. THIS WILL INDUCE CYCLOGENESIS ACROSS
THE GREAT LAKES WEDNESDAY AFTERNOON. AHEAD OF THE SHORT WAVE...LOW
TO MID LEVEL WARM AIR ADVECTION WILL INCREASE DURING THE LATE
MORNING AND AFTERNOON HOURS. THE AIRMASS IS FAIRLY DRY TO
START...AND THE WARM AIR ADVECTION SHOULD GO INTO MOISTENING THE
COLUMN.

THE COLUMN COULD MOISTEN QUICKLY ENOUGH TO ALLOW LIGHT RAIN TO
DEVELOP ACROSS NORTHERN AREAS DURING THE AFTERNOON. AT THIS
POINT...THE COLUMN LOOKS TOO WARM FOR SNOW....AND PRECIPITATION
RATES LOOK LOW ENOUGH NOT TO DRAG COLDER AIR DOWN TO THE SURFACE. SO
IT APPEARS THAT THE PRECIPITATION NORTH WEDNESDAY AFTERNOON SHOULD BE
IN THE FORM OF RAIN.

THE BEST THERMAL FORCING WILL BE ACROSS NORTHERN ZONES...AND MOST
SOUTHERN AREAS COULD REMAIN DRY WEDNESDAY UNDER INCREASING CLOUDS.
MOS NUMBER ARE CLOSE FOR HIGHS WEDNESDAY AND WERE FOR THE MOST PART
ACCEPTED.

THE GRADIENT REMAINS TIGHT ENOUGH WEDNESDAY FOR BREEZY CONDITIONS.
MODEL SOUNDINGS SHOW A MIXED LAYER HEIGHT NEAR 5000 FEET...WHICH
COULD ALLOW ACCESS TO 25 TO 30 KNOTS OF WIND. WIND GUSTS SHOULD TOP
OUT OVER LAND BETWEEN 25 AND 30 MPH.

MODEL START TO DIVERGE WEDNESDAY NIGHT AND CONTINUE TO DO SO
THURSDAY. FROM THIS DISTANCE...THE 0000 UTC GFS APPEAR TO BE THE ODD
MAN OUT WITH RESPECT TO THERMAL FIELDS. IT LOOKS TOO AGGRESSIVE WITH
THE WARM AIR ADVECTION...TAKING THE WARM LOW TO MID LEVEL TOO FAR
NORTH. THE 0000 UTC NAM AND 1200 UTC ECMWF ARE CLOSER WITH RESPECT
TO THERMAL FIELDS...AND ARE THE BASIS FOR THE FORECAST FOR WEDNESDAY
NIGHT AND THURSDAY.

THE THERMAL FIELD FORECAST IS IMPORTANT...BECAUSE THE COLDER MODELS
SUGGEST THAT THE NORTHERN LEHIGH VALLEY...SOUTHERN POCONOS AND
NORTHWEST NEW JERSEY COULD BE COLD ENOUGH TO SUPPORT SNOW DURING
THIS TIME. THE BEST WARM AIR ADVECTION PATTERN (WHICH SHOULD PRODUCE
PRECIPITATION IN THE FORM OF MID LEVEL FRONTOGENETIC FORCING) SHOULD
OCCUR IN THE ABOVE MENTIONED AREAS BETWEEN 0900 UTC THURSDAY AND 1500
UTC THURSDAY. DURING THAT TIME...MODEL SOUNDINGS INDICATE THE
POTENTIAL FOR AN ISOTHERMAL PROFILE SLIGHTLY BELOW THE FREEZING
MARK.

FURTHER...NAM MODEL SOUNDINGS SUGGEST A SHORT PERIOD OF GOOD SNOW
GROWTH DURING THIS TIME...AS THE 850 MB LOW TRACKS JUST TO THE
SOUTH. STILL EARLY IN THE FORECAST PROCESS...BUT THERE IS SOME
POTENTIAL FOR ACCUMULATING SNOW ACROSS THE HIGHER TERRAIN LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. MORE ON THIS AS THE PICTURE
BECOMES CLEARER.

FURTHER TO THE SOUTH...MOST OF THE FORECAST AREA SHOULD BE IN THE
WARM SECTOR OF THE SYSTEM. HIGHS THURSDAY WERE MAINLY BASED ON THE
COOLER NAM MOS NUMBERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UNSETTLED WEATHER PATTERN IS SHAPING UP FOR THE EXTENDED PERIOD.
A FRONTAL SYSTEM WILL PASS SOUTH OF THE REGION THURSDAY NIGHT...BUT
THEN A LOW WILL MOVE INTO THE GREAT LAKES AND CAUSE THE FRONT TO
MOVE BACK NORTH ON FRIDAY. THIS FRONT AND LOW WILL BE CLOSE ENOUGH
TO CARRY CHC POPS FROM THURS NIGHT INTO FRI NIGHT. THE POPS WILL BE
SOMEWHAT LESS SAT THRU SUN...BUR THE PROXIMITY OF THE FRONT STILL
LEADS ME TO CARRY LOW CHC POPS AS PER THE HPC GRAPHICS. ANOTHER WAVE
ALONG WITH ITS FRONTS WILL APPROACH THE AREA SUN AND REMAIN INTO
MON.

TEMPERATURES WILL BE QUITE CHANGEABLE DURING THE EXTENDED PERIOD...AS
ONE WOULD EXPECT WITH VARIOUS FRONTS MOVING ACROSS THE AREA. THURSDAY
NIGHT INTO SAT WILL BE MOSTLY NORMAL OR BELOW NORMAL...THEN READINGS
WILL CLIMB ABOVE NORMAL SUN INTO MON. MON MAY BE ESPECIALLY WARM...
LIKE THIS MON(TODAY) WITH HIGHS PERHAPS REACHING INTO THE 70S IN
MANY AREAS.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FROM WEST TO EAST THIS
MORNING.  CONDS WILL DETERIORATE AS THE FRONT APPROACHES AND REMAIN
POOR UNTIL THE FRONT PASSES BY.  EXPECT THE CURRENT VFR TO GIVE WAY
TO MVFR AND THEN IFR WITH RAIN AND PSBLY SOME THUNDER WITH THE
FRONT.  BY LATE MORNING OR EARLY AFTN, CONDS WILL RETURN TO VFR AREA
WIDE AND MOST SITES WILL GO SKC TONIGHT.

OTHERWISE, THE MAIN STORY WILL BE THE WIND.  A SW TO S WIND IN THE
15 TO 20 KT RANGE WITH GUSTS TO 25 KT WILL BECOME MORE W TO NW
BEHIND THE FRONT WITH SUSTAINED WINDS IN THE 15 TO 20 KT RANGE AND
GUSTS AS HIGH AS 30 KT.  WINDS WILL SUBSIDE A BIT THIS EVENING, BUT
WILL REMAIN GUSTY UNTIL AROUND MIDNIGHT OR SO, WHEN THEY SHOULD
DROP EVEN FURTHER TO 10 KT OR LESS.

.OUTLOOK...
HIGH PRESSURE THEN BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY.  A
FRONTAL WILL THEN MOVE INTO OUR REGION LATE WEDNESDAY OR WEDNESDAY
NIGHT. THE FRONT IS THEN FORECAST TO OSCILLATE MAINLY OVER NORTHERN
PORTIONS OF THE AREA INTO THURSDAY.  HIGH PRESSURE THEN NOSES DOWN
FOR THURSDAY NIGHT INTO EARLY FRIDAY, BEFORE YET ANOTHER WARM FRONT
EXTENDING EASTWARD FROM A LOW IN THE PLAINS BRINGS ANOTHER CHANCE OF
SOME RAIN ON FRIDAY.

&&

.MARINE...
THE GALE WARNING WILL REMAIN IN EFFECT AS PREVIOUSLY POSTED AS SWLY
FLOW WILL CONTINUE TO INCREASE IN ADVANCE OF A STRONG COLD FRONT
THAT IS MOVING IN FROM THE WEST.  THIS COLD FRONT WILL CROSS THE
COASTAL WATERS LATER THIS MORNING.  WINDS WILL SHIFT TO THE W AND NW
BEHIND THE FRONT AND WINDS WILL BECOME EVEN GUSTIER FOR A TIME
BEFORE THEY SUBSIDE LATER THIS AFTN.  SCA WILL BE NEEDED AFTER THE
GALE WARNING COMES DOWN AT LEAST UNTIL TONIGHT.  HIGH PRESSURE
BUILDS IN BEHIND THE FRONT FOR TONIGHT AND WEDNESDAY, BRINGING
RATHER TRANQUIL CONDS, BEFORE ANOTHER FRONT APPROACHES LATER
WEDNESDAY INTO THURSDAY.  THEN A WARM FRONT LINGERS OVER THE REGION
INTO THE WEEKEND AND SEVERAL RIPPLES OF LOW PRESSURE MAY MOVE ACRS
IT.  AT THIS POINT ONCE THE CURRENT EVENT ENDS AND FLAGS COME DOWN,
NO ADDITIONAL MARINE FLAGS APPEAR TO BE NEEDED BEFORE FRIDAY OR
SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR NJZ013-014-
     016>027.
DE...WIND ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 1 PM EDT THIS AFTERNOON FOR MDZ020.
MARINE...GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ430-431-
     450>455.

&&

SYNOPSIS...DRAG/HAYES
NEAR TERM...DRAG/HAYES 1133A
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Apr 5, 11:40 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EDT TUE APR 5 2011

MDZ008-NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-061545-
CECIL-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1140 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061545-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1140 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-004-NJZ013-014-016>027-061545-
NEW CASTLE-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1140 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ020-061545-
KENT-INLAND SUSSEX-CAROLINE-
1140 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY MAY BE NEEDED TO OPEN THE GROWING SEASON EARLY
WEDNESDAY MORNING FOR SOUTHERN DELAWARE AND PORTIONS OF EASTERN
MARYLAND AWAY FROM THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-061545-
KENT MD-QUEEN ANNES-TALBOT-
1140 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY MAY BE NEEDED TO OPEN THE GROWING SEASON EARLY
WEDNESDAY MORNING FOR SOUTHERN DELAWARE AND PORTIONS OF EASTERN
MARYLAND AWAY FROM THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 5, 8:55 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
855 AM EDT TUE APR 5 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-016-PAZ054-055-
060>062-067>071-051400-
BERKS PA-BUCKS PA-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
DELAWARE PA-HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOMERSET NJ-SUSSEX NJ-
TALBOT MD-WARREN NJ-
855 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CAROLINE...
CECIL...SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...SALEM...
DELAWARE...PHILADELPHIA...CHESTER...MONTGOMERY...BERKS...LEHIGH...
NORTHAMPTON...CARBON...BUCKS...MONROE...QUEEN ANNE'S...TALBOT AND NEW
CASTLE COUNTIES...

AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF MOUNT POCONO TO 20 MILES SOUTH OF LANCASTER TO 25 MILES
SOUTHWEST OF EASTON...MOVING EAST AT 40 MPH. THE SHOWERS WILL BE NEAR
TALBOT...WIND GAP...STROUDSBURG...PEN ARGYL AROUND 900 AM...ECHO
LAKE...NEW MORGAN...OVERTON...COPPERVILLE AROUND 905 AM...ZIONSVILLE
AND COLUMBIA AROUND 910 AM.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3846 7570 3869 7583 3856 7604 3871 7632
      3884 7625 3882 7621 3883 7620 3885 7638
      3900 7618 3918 7628 3951 7599 3970 7624
      4014 7590 4026 7606 4109 7527 4101 7433
      3977 7551 3846 7541

FORECASTER: DRAG
Special weather statement, Apr 5, 9:37 AM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
937 AM EDT TUE APR 5 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ061-062-067>071-051430-
BUCKS PA-CAMDEN NJ-CAROLINE MD-CECIL MD-CHESTER PA-CUMBERLAND NJ-
DELAWARE PA-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE-KENT MD-
KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-MORRIS NJ-
NEW CASTLE DE-NORTHAMPTON PA-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-QUEEN ANNE'S MD-SALEM NJ-SOMERSET NJ-SUSSEX NJ-
TALBOT MD-WARREN NJ-
937 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT KENT...CAROLINE...
CECIL...SUSSEX...WARREN...MORRIS...HUNTERDON...SOMERSET...SALEM...
CUMBERLAND...CAMDEN...GLOUCESTER...MERCER...MIDDLESEX...DELAWARE...
PHILADELPHIA...CHESTER...MONTGOMERY...LEHIGH...NORTHAMPTON...BUCKS...
QUEEN ANNE'S...TALBOT...NEW CASTLE AND BURLINGTON COUNTIES...

AT 933 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF MONTAGUE TO 14 MILES WEST OF ELKTON TO 15 MILES
SOUTHWEST OF ELKTON TO 5 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST
AT 30 TO 35 MPH. THE SHOWERS WILL BE NEAR SUSSEX...PLEASANT
VALLEY...ZION...STARKEY CORNER AROUND 945
AM...REVERE...KEMBLESVILLE...PLEASANT HILL...HOPE AROUND 950
AM...VERNON VALLEY AND VALLEY FORGE AROUND 955 AM.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4125 7448 4118 7437 4104 7449 4100 7430
      4089 7427 3958 7534 3932 7533 3932 7534
      3933 7537 3946 7555 3958 7556 3946 7558
      3924 7538 3882 7543 3892 7624 3934 7616
      3951 7599 3968 7616 4129 7475

FORECASTER: DRAG
Local storm report, Apr 5, 10:04 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1004 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     WILLISTOWN              39.96N  75.50W
04/05/2011                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON SUGAR-TOWN ROAD

0613 AM     TSTM WND DMG     BRIDGEVILLE             38.74N  75.60W
04/05/2011                   SUSSEX             DE   EMERGENCY MNGR

            10 UTILITY POLES SNAPPED AND LAYING IN SAME DIRECTION.
            RESULT OF T-STORM WIND GUST.

&&

EVENT NUMBER PHI1100085 PHI1100086

KEK
Special weather statement, Apr 5, 10:30 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1030 AM EDT TUE APR 5 2011

NJZ008>010-012>015-019-PAZ068-069-071-051530-
BUCKS PA-EASTERN MONMOUTH NJ-HUNTERDON NJ-MERCER NJ-MIDDLESEX NJ-
MONTGOMERY PA-MORRIS NJ-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
SOMERSET NJ-WESTERN MONMOUTH NJ-
1030 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT MORRIS...HUNTERDON...
SOMERSET...MERCER...MIDDLESEX...PHILADELPHIA...MONTGOMERY...BUCKS...
MONMOUTH AND BURLINGTON COUNTIES...

AT 1029 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 8 MILES
NORTH OF PATERSON TO 3 MILES NORTH OF MORRISTOWN TO 11 MILES
SOUTHWEST OF SOMERVILLE TO 13 MILES NORTHEAST OF PHILADELPHIA...
MOVING EAST AT 40 MPH. THE SHOWERS WILL BE NEAR SKILLMAN...
MILLINGTON...MARTINSVILLE...BELLE MEAD AROUND 1035 AM...YARDLEY...
WOODSIDE...WOODBOURNE...PENNDEL AROUND 1040 AM...TULLYTOWN AND
LEVITTOWN AROUND 1045 AM.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS...ALONG
WITH RAPIDLY FALLING TEMPERATURES AS WINDS SHIFT TO NORTHWEST.

LAT...LON 4019 7419 4009 7523 4045 7485 4083 7460
      4101 7436 4100 7430 4090 7427 4089 7433
      4086 7431 4074 7436 4067 7445 4066 7440
      4059 7444 4060 7421 4047 7426 4041 7399
      4047 7401 4047 7399 4041 7396

FORECASTER: DRAG
Local storm report, Apr 5, 10:53 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1053 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     WILLISTOWN              39.96N  75.50W
04/05/2011                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON SUGAR-TOWN ROAD

0613 AM     TSTM WND DMG     BRIDGEVILLE             38.74N  75.60W
04/05/2011                   SUSSEX             DE   EMERGENCY MNGR

            10 UTILITY POLES SNAPPED AND LAYING IN SAME DIRECTION.
            RESULT OF T-STORM WIND GUST.

1027 AM     TSTM WND GST     FOLCROFT                39.89N  75.28W
04/05/2011  M61 MPH          DELAWARE           PA   TRAINED SPOTTER

            WIND GUST OF 61 MPH

&&

EVENT NUMBER PHI1100085 PHI1100086 PHI1100087

KEK
Special weather statement, Apr 5, 10:58 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 AM EDT TUE APR 5 2011

NJZ010-012>015-017>027-051630-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAMDEN NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-
EASTERN MONMOUTH NJ-GLOUCESTER NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
1058 AM EDT TUE APR 5 2011

...LINE OF STRONG SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
ATLANTIC...BURLINGTON...CAMDEN...CAPE MAY...CUMBERLAND...
GLOUCESTER... MERCER...MIDDLESEX...MONMOUTH...OCEAN  AND SOMERSET
COUNTIES...

AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING
FROM 3 MILES WEST OF ELIZABETH TO 13 MILES EAST OF CAMDEN TO 13
MILES SOUTHWEST OF MILLVILLE...MOVING SOUTHEAST AT 40 MPH. THE LINE
WILL BE NEAR WILLIAMSTOWN...ISELIN AROUND 1100
AM...WOODRUFF...WEYMOUTH AROUND 1115 AM...MARMORA...WHITING AROUND
1130 AM...WARREN GROVE...STRATHMERE AROUND 1145 AM...SURF CITY AND
SHIP BOTTOM AROUND NOON.

THIS LINE IS ALONG THE COLD FRONT, BUT THE STRONGEST WIND GUSTS
ARE OCCURRING UP TO TEN MINUTES BEHIND THE ONSET OF THE WIND SHIFT TO
THE NORTHWEST. WIND GUSTS TO AROUND 50 MPH ARE LIKELY WITH THESE
STORMS. TREE LIMBS AND A FEW WEAK TREES MAY GET KNOCKED AS THIS LINE
MOVES THROUGH.

LAT...LON 3981 7407 3952 7425 3953 7440 3945 7429
      3930 7455 3893 7489 3897 7498 3916 7491
      3917 7514 3935 7540 3955 7524 3947 7508
      3957 7507 3965 7518 4014 7473 4064 7440
      4059 7420 4045 7422 4043 7396

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:01 AM EDTSevere Thunderstorm WarningPHISalem74 min
Apr 5, 5:58 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Somerset, Sussex, Warren62 min
Apr 5, 6:05 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Gloucester, Monmouth, Ocean and 1 more55 min
Apr 5, 6:30 AM EDTSpecial Weather StatementPHIHunterdon, Mercer, Middlesex, Monmouth, Morris, Somerset and 1 more60 min
Apr 5, 6:42 AM EDTSpecial Weather StatementPHICape May, Cumberland63 min
Apr 5, 7:05 AM EDTSpecial Weather StatementPHIMorris55 min
Apr 5, 7:07 AM EDTSpecial Weather StatementPHIBurlington, Middlesex, Monmouth, Ocean53 min
Apr 5, 8:55 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Warren65 min
Apr 5, 9:37 AM EDTSpecial Weather StatementPHIHunterdon, Morris, Salem, Somerset, Sussex, Warren53 min
Apr 5, 10:16 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem44 min
Apr 5, 10:20 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cape May, Cumberland40 min
Apr 5, 10:30 AM EDTSpecial Weather StatementPHIMercer, Middlesex, Monmouth, Morris, Somerset60 min
Apr 5, 10:35 AM EDTSpecial Marine WarningPHI55 min
Apr 5, 10:41 AM EDTSevere Thunderstorm WarningPHIAtlantic, Cumberland, Salem19 min
Apr 5, 10:58 AM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Middlesex and 2 more92 min
Apr 5, 11:00 AM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean30 min
Apr 5, 11:09 AM EDTSpecial Marine WarningPHI96 min
Apr 5, 2:57 PM EDTSmall Craft AdvisoryPHI27 hr
Apr 5, 4:03 AM EDTSpecial Weather StatementPHIBerks57 min
Apr 5, 5:23 AM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Delaware, Lehigh, Montgomery and 1 more67 min
Apr 5, 5:28 AM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot62 min
Apr 5, 3:05 PM EDTFrost AdvisoryPHICaroline, Queen Anne's, Talbot13 hr

Nearby

Special Marine Warnings in New Jersey, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.